Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 27, 2016, 9:16 PM CDT for Clark County, Coles County, Cumberland County, Illinois. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2016, 9:16 PM CDT (02:16 UTC)
- Expired
- Apr 27, 2016, 9:30 PM CDT
- In force
- 14 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, IL, Coles County, IL, Cumberland County, IL
The radar
The Evansville,IN radar (KVWX), 120 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 260 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
718
WUUS53 KILX 280216
SVRILX
ILC023-029-035-280300-
/O.NEW.KILX.SV.W.0026.160428T0216Z-160428T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
916 PM CDT WED APR 27 2016
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN COLES COUNTY IN EAST CENTRAL ILLINOIS...
NORTHWESTERN CLARK COUNTY IN EAST CENTRAL ILLINOIS...
NORTHEASTERN CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 1000 PM CDT
* AT 916 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER GREENUP...OR
5 MILES EAST OF TOLEDO...MOVING NORTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CASEY...GREENUP...MARTINSVILLE AND UNION CENTER.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 118 AND 119...AND
BETWEEN MILE MARKERS 121 AND 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 8816 3932 8819 3948 8793 3930 8783
TIME...MOT...LOC 0216Z 238DEG 20KT 3928 8813
HAIL...1.00IN
WIND...60MPH
$$
251 follow-up statement
974
WWUS53 KILX 280230
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
930 PM CDT WED APR 27 2016
ILC023-029-035-280239-
/O.CAN.KILX.SV.W.0026.000000T0000Z-160428T0300Z/
COLES-CLARK-CUMBERLAND-
930 PM CDT WED APR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLES...
NORTHWESTERN CLARK AND NORTHEASTERN CUMBERLAND COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3922 8816 3932 8819 3948 8793 3930 8783
TIME...MOT...LOC 0228Z 238DEG 20KT 3932 8805
$$
25What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:09 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 27, 9:09 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 909 PM CDT WED APR 27 2016 .UPDATE... Issued at 903 PM CDT Wed Apr 27 2016 Monitoring storms across Central Illinois this evening and watching another line of activity approach the western portions of the state. Expect much of this line to mainly impact areas along and west of I-55 this evening...with more scattered activity possible elsewhere. No major updates expected at this point, but will continue to monitor extent of thunderstorms at this time. && .SHORT TERM...(Tonight) ISSUED AT 312 PM CDT Wed Apr 27 2016 Mid afternoon surface map shows 996 mb low pressure over east central Nebraska with a warm front extending through northern MO and arching down along the MO/IL border into southern IL/KY south of I- 64. A 546 dm 500 mb low was over eastern Nebraska so system is nearly vertically stacked and starting to weaken. Low clouds continue to blanket central/southeast IL while these clouds are breaking up over warm sector of MO from Kirksville and St Louis sw. One band of showers was lifting northeast of Danville while another band of showers was from I-72 north and ne of a Canton to Springfield line and lifting northeast. Thunderstorms have been very isolated so far today due to weak instability with widespread low clouds/lack of heating. Highest MUCapes in our CWA is currently 500- 900 J/kg over Clay, Richland and Lawrence counties at mid afternoon. Temperatures currently range from lower 50s north of Peoria to mid to upper 60s in southeast IL in southern 6 counties. Models continue to weaken low pressure northeast into central IA by Thu morning while bringing warm front into central IL overnight. Will see more develop of showers and thunderstorms late this afternoon and evening and then diminishing overnight. SPC continues slight risk of severe storms (15% risk of large hail and damaging winds)late this afternoon and into mid evening sw of a Macomb to Lincoln to Terre Haute line where MUCapes should peak at 1-2k J/kg and the 2k J/kg are near Scott county where there is 5% risk of tornadoes. Lows overnight to range from lower 50s northern CWA, mid 50s central section and upper 50s in southeast IL. .LONG TERM...(Thursday through Wednesday) ISSUED AT 312 PM CDT Wed Apr 27 2016 The upper level low currently centered over SE NB this afternoon will lift ENE into the upper Midwest for Thursday, weakening as a mean ridge builds into the eastern half of the U.S. A dry slot will be working its way into the southern half of Illinois early in the morning with a cold frontal boundary pushing east to near the Ohio River and an occluded front draped back to the northwest across central IL. Models indicating primarily dry conditions south of the occluded boundary and west of the cold front through much of the southern half of the central IL forecast area. To the north...could see some lingering showers through the early evening as a series of upper level impulses swing through. Dry and cool weather is on track for Thursday night through Friday as a short wave high pressure ridge crosses the area. Rain chances will spread northward again Friday night as a low approaches from the southern Plains. This low looks to pass by to the south which will limit the instability over central IL, especially the northern portions, but there should at least be a few thunderstorms possible throughout the area Saturday afternoon to evening...and a longer duration south of I-72. This system looks to push eastward with precip ending by Monday. Dry weather will likely follow for the first half of the week as cool dry high pressure moves down from the north. Still some uncertainty with disturbances moving out of the Southwest toward midweek, but latest models indicate those will likely remain south of central IL. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 740 PM CDT Wed Apr 27 2016 Showers and a few thunderstorms are progressing N-NE into our forecast area at 00z/7pm. It appears a band of showers and storms may fill in as the line of forcing moves northeast toward N Indiana. Have included a tempo for a few hours of thunderstorms at the terminal sites this evening. IFR and low MVFR conditions will continue through the evening, with some improvement to MVFR across the board during the day tomorrow, as models show a dry slot working ne into central IL Thu morning especially by SPI and DEC where ceilings could lift up to VFR or even scatter out. East winds around 15 kts will remain east at 10-15kt overnight, then begin to shift to the W-SW tomorrow from S to N. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...HJS SHORT TERM...07 LONG TERM...Onton AVIATION...Shimon
Hazardous weather outlook, Apr 27, 3:33 PM CDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 333 PM CDT WED APR 27 2016 ILZ027>031-037-038-281100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND TONIGHT AS A WARM FRONT MOVES INTO CENTRAL ILLINOIS TONIGHT. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY NIGHT. THE RISK OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>044-047>053-281100- CASS-CHRISTIAN-DE WITT-FULTON-LOGAN-MACON-MASON-MENARD-MORGAN- PIATT-SANGAMON-SCHUYLER-SCOTT- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS A WARM FRONT MOVES INTO CENTRAL ILLINOIS TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THROUGH MID EVENING. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE RISK OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 9 PM THIS EVENING. ILZ045-046-055-057-281100- CHAMPAIGN-DOUGLAS-EDGAR-VERMILION- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED INTO TONIGHT AS A WARM FRONT APPROACHES EAST CENTRAL ILLINOIS. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM SATURDAY THROUGH SUNDAY NIGHT. THE THREAT OF SEVERE STORMS APPEARS LOW THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ054-056-061>063-066>068-071>073-281100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE- MOULTRIE-RICHLAND-SHELBY- 333 PM CDT WED APR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING AS A WARM FRONT MOVES INTO SOUTHEAST ILLINOIS TONIGHT. A FEW OF THE STORMS COULD PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL THROUGH MID EVENING. IN ADDITION...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AMOUNTS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. THE THREAT OF SEVERE STORMS APPEARS LOW FOR THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 9 PM THIS EVENING. 07
In the hours before
Local storm report, Apr 27, 7:06 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
706 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM FUNNEL CLOUD 3 S ALTAMONT 39.01N 88.75W
04/27/2016 EFFINGHAM IL TRAINED SPOTTER
FUNNEL CLOUD AND WALL CLOUD VIEWED BY SPOTTER
&&
DJOLocal storm report, Apr 27, 8:11 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
811 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0658 PM TORNADO 2 SW ALTAMONT 39.04N 88.77W
04/27/2016 EFFINGHAM IL LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN REPORTED BY LOCAL LAW ENFORCEMENT
OFFICER
&&
DJOLocal storm report, Apr 27, 8:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG ALTAMONT 39.06N 88.75W
04/27/2016 EFFINGHAM IL LAW ENFORCEMENT
POWER POLE BLOWN DOWN OVER ROADWAY AND SEMI TRUCK BLOWN
OVER ON I-70
&&
DJOLocal storm report, Apr 27, 8:20 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM TORNADO 2 N OLNEY 38.76N 88.09W
04/27/2016 RICHLAND IL LAW ENFORCEMENT
BRIEF TORNADO TOUCHDOWN SEEN BY LAW ENFORCEMENT OFFICER
&&
DJOLocal storm report, Apr 27, 8:26 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
826 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 SW EFFINGHAM 39.09N 88.59W
04/27/2016 E0.75 INCH EFFINGHAM IL FIRE DEPT/RESCUE
&&
DJOLocal storm report, Apr 27, 8:44 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
844 PM CDT WED APR 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM TSTM WND DMG MONTROSE 39.17N 88.38W
04/27/2016 EFFINGHAM IL TRAINED SPOTTER
AWNING OVER GAS PUMPS AT A GAS STATION BLOWN OVER AND HIT
A CAR
&&
DJOThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 7:12 PM CDT | Tornado Warning | ILX | Christian | 48 min |
| Apr 27, 7:16 PM CDT | Tornado Warning | ILX | Cumberland, Effingham, Shelby | 44 min |
| Apr 27, 7:32 PM CDT | Tornado Warning | ILX | Richland | 43 min |
| Apr 27, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland, Jasper | 47 min |
| Apr 27, 9:24 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 66 min |
| Apr 27, 10:14 PM CDT | Special Weather Statement | ILX | Schuyler | 61 min |
| Apr 27, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Schuyler | 63 min |
| Apr 27, 10:40 PM CDT | Special Weather Statement | ILX | Macon | 65 min |
| Apr 27, 11:01 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Sangamon | 59 min |
| Apr 28, 12:22 AM CDT | Special Weather Statement | ILX | Logan | 38 min |
| Apr 28, 12:31 AM CDT | Special Weather Statement | ILX | Moultrie, Shelby | 59 min |
| Apr 28, 12:39 AM CDT | Severe Thunderstorm Warning | ILX | Logan | 36 min |
| Apr 28, 1:32 AM CDT | Special Weather Statement | ILX | DeWitt | 28 min |
| Apr 28, 1:38 AM CDT | Special Weather Statement | ILX | Douglas | 52 min |
| Apr 28, 2:07 AM CDT | Special Weather Statement | ILX | Edgar, Vermilion | 68 min |
| Apr 28, 2:22 AM CDT | Special Weather Statement | ILX | Coles | 38 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.